Alert archive / Kentucky / Freeze Warnings in 2007

Freeze Warning 2, NWS Jackson, KY

April 5, 200733 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Apr 5, 2007, 9:59 AM EDT for 33 counties in Kentucky. It took effect at Apr 6, 2007, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 9:59 AM EDT (13:59 UTC)
In effect from
Apr 6, 2007, 12:00 AM EDT
Expired
Apr 6, 2007, 9:58 AM EDT
In force
10 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
-74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 051359
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
959 AM EDT THU APR 5 2007

...|FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT 
FRIDAY...

.FREEZE WARNING HAS EXPIRED FOR THURSDAY MORNING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052200-
/O.CAN.KJKL.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.NEW.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
959 AM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE FOR THURSDAY
MORNING.

TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 20 TO 25 TONIGHT. THESE
TEMPERATURES ARE COLD ENOUGH TO CAUSE A FREEZE ACROSS THE AREA. WITH
THE RECENT WARM WEATHER...THE GROWING SEASON HAS BEGUN SEVERAL WEEKS
AHEAD OF SCHEDULE. MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS
AND FLOWERS. PEOPLE IN EASTERN KENTUCKY SHOULD TAKE ACTION TO PROTECT
SENSITIVE OUTDOOR VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A FREEZE WARNING IS ISSUED WHEN FREEZING
TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION.


$$

JJ
6 follow-up statements
000 
WWUS73 KJKL 051409 CCA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
959 AM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT 
FRIDAY...

.FREEZE WARNING HAS EXPIRED FOR THURSDAY MORNING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052200-
/O.CAN.KJKL.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.NEW.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
959 AM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...
...FREEZE WARNING IS CANCELLED FOR THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE FOR THURSDAY
MORNING.

TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 20 TO 25 TONIGHT. THESE
TEMPERATURES ARE COLD ENOUGH TO CAUSE A FREEZE ACROSS THE AREA. WITH
THE RECENT WARM WEATHER...THE GROWING SEASON HAS BEGUN SEVERAL WEEKS
AHEAD OF SCHEDULE. MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS
AND FLOWERS. PEOPLE IN EASTERN KENTUCKY SHOULD TAKE ACTION TO PROTECT
SENSITIVE OUTDOOR VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A FREEZE WARNING IS ISSUED WHEN FREEZING
TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION.


$$

JJ
CORRECTED WORDING FOR WARNING CANCELLATION
000 
WWUS73 KJKL 051431 RRA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
959 AM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT 
FRIDAY...

.FREEZE WARNING HAS EXPIRED FOR THURSDAY MORNING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052200-
/O.CAN.KJKL.FZ.W.0001.000000T0000Z-070405T1400Z/
/O.NEW.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
959 AM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...
...FREEZE WARNING IS CANCELLED FOR THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE FOR THURSDAY
MORNING.

TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 20 TO 25 TONIGHT. THESE
TEMPERATURES ARE COLD ENOUGH TO CAUSE A FREEZE ACROSS THE AREA. WITH
THE RECENT WARM WEATHER...THE GROWING SEASON HAS BEGUN SEVERAL WEEKS
AHEAD OF SCHEDULE. MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS
AND FLOWERS. PEOPLE IN EASTERN KENTUCKY SHOULD TAKE ACTION TO PROTECT
SENSITIVE OUTDOOR VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A FREEZE WARNING IS ISSUED WHEN FREEZING
TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION.


$$

JJ
CORRECTED WORDING FOR WARNING CANCELLATION
000 
WWUS73 KJKL 052000
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060400-
/O.CON.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
400 PM EDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 20 AND 26 TONIGHT. THESE
TEMPERATURES ARE COLD ENOUGH TO CAUSE A FREEZE ACROSS THE AREA. WITH
THE RECENT WARM WEATHER...THE GROWING SEASON HAS BEGUN SEVERAL WEEKS
AHEAD OF SCHEDULE. MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS
AND FLOWERS. PEOPLE IN EASTERN KENTUCKY SHOULD TAKE ACTION TO PROTECT
SENSITIVE OUTDOOR VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A FREEZE WARNING IS ISSUED WHEN FREEZING
TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION.

$$

JJ
000 
WWUS73 KJKL 060305 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061115-
/O.CON.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1105 PM EDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 20S
TONIGHT. TEMPERATURES OVERNIGHT WILL BE BELOW FREEZING FOR SEVERAL
HOURS THROUGHOUT THE AREA...LIKELY DAMAGING SENSITIVE PLANTS. WITH
THE RECENT WARM WEATHER...THE GROWING SEASON IS RUNNING SEVERAL
WEEKS AHEAD OF SCHEDULE. AS A RESULT...MANY PEOPLE HAVE ALREADY
PLANTED OUTDOOR PLANTS AND FLOWERS. ACTION SHOULD BE TAKEN TO
PROTECT SENSITIVE OUTDOOR VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT. A
FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

$$

JJ/GREIF
000 
WWUS73 KJKL 060808
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
408 AM EDT FRI APR 6 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061430-
/O.NEW.KJKL.FZ.W.0003.070407T0400Z-070407T1400Z/
/O.CON.KJKL.FZ.W.0002.000000T0000Z-070406T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
408 AM EDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SATURDAY...

WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED THROUGH 10 AM THIS
MORNING. A REINFORCING SHOT OF COLD AIR WILL FILTER IN OVERNIGHT
FRIDAY NIGHT RESULTING IN TEMPERATURES FALLING WELL INTO THE 20S.
WITH THE RECENT WARM WEATHER...THE GROWING SEASON IS RUNNING SEVERAL
WEEKS AHEAD OF SCHEDULE. AS A RESULT...MANY PEOPLE HAVE ALREADY
PLANTED OUTDOOR PLANTS AND FLOWERS. THIS SENSITIVE OUTDOOR
VEGETATION WILL LIKELY BE SEVERELY DAMAGED IF NOT PROTECTED FROM
THESE FREEZING TEMPERATURES.

THE UNSEASONABLY COLD WEATHER WILL LAST THROUGH THE WEEKEND WITH A
HARD FREEZE ONCE AGAIN EXPECTED SATURDAY NIGHT AND SUNDAY NIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT. A
FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

$$

ABE
000 
WWUS73 KJKL 061358
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
958 AM EDT FRI APR 6 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062200-
/O.CAN.KJKL.FZ.W.0002.000000T0000Z-070406T1400Z/
/O.CON.KJKL.FZ.W.0003.070407T0400Z-070407T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
958 AM EDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SATURDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ALLOWED THE FREEZE
WARNING FOR FRIDAY MORNING TO EXPIRE. A FREEZE WARNING REMAINS IN
EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY.

THE UNSEASONABLY COLD WEATHER WILL LAST THROUGH THE WEEKEND WITH A
FREEZING TEMPERATURES EXPECTED SATURDAY NIGHT AND SUNDAY NIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT. A
FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST
TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.


$$

ABE/JJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 5, 7:44 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 5, 7:44 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
744 AM EDT THU APR 5 2007

.SHORT TERM.../TODAY THROUGH SATURDAY/

A RATHER EXTENSIVE SC SHIELD EXTENDS FROM THE UPPER MIDWEST AND GREAT
LAKES REGION...SOUTHWARD THROUGH EASTERN KENTUCKY. EXPECT THIS TO
CONTINUE OVER THE AREA BEFORE MIXING OUT SOME. EXPECTING MOSTLY
CLOUDY SKIES THIS MORNING...THEN BECOMING PARTLY SUNNY. CVG AND OTHER
STATIONS TO OUR NORTH HAVE BEEN REPORTING FLURRIES. JKL 88D SHOWING
SOME VERY LIGHT RETURNS OVER THE NORTHERN PORTION OF OUR CWA. DECIDED
TO ADD SOME ISOLATED FLURRIES TO THE FORECAST THIS MORNING. WILL KEEP
FREEZE WARNING GOING THROUGH 10 AM. IN ORDER NOT TO HAVE 2 FREEZE
WARNINGS GOING ON AT THE SAME TIME WITH TWO DIFFERENT TIME PERIODS...DAY
SHIFT WILL LIKELY ISSUE ANOTHER FREEZE WARNING FOR TONIGHT/FRIDAY
MORNING WITH THE MORNING FORECAST ISSUANCE AFTER THE CURRENT WARNING
EXPIRES. EXPECTING NEAR RECORD LOW TEMPERATURES ACROSS THE AREA
TONIGHT...WITH SOME PATCHY SC OVER THE AREA. FOR FRIDAY...DECIDED TO
ADD ISOLATED SPRINKLES OR FLURRIES LATE IN THE DAY AS AN UPPER
TROF/VORT MAX APPROACHES THE AREA FROM THE GREAT LAKES. SIDED CLOSER
TO THE DRIER WRF SOLUTION...HOWEVER THE WRF HAS TRENDED A LITTLE MORE
MOIST OVER THE PAST DAY. CURRENT THINKING IS THAT MOISTURE WILL NOT
BE DEEP ENOUGH TO PRODUCE MEASURABLE PRECIP...BUT WILL LIKELY SEE SOME
SCATTERED FLURRIES FRIDAY NIGHT AS THE H5 TROF/VORT MAX SWINGS
THROUGH. MODELS ARE SHOWING AN SC LAYER TO OUR NORTH SATURDAY
MORNING...GRADUALLY SINKING SOUTH DURING THE DAY. THE SC LAYER SHOULD
BE BROKEN...ALLOWING FOR AT LEAST SOME SUNSHINE. WENT ON THE COOL
SIDE OF MOS TEMPERATURES THROUGH THE PERIOD. THE LIKELIHOOD OF A
FREEZE WILL CONTINUE THROUGH EARLY NEXT WEEK. WILL KEEP THIS
MENTIONED IN THE HWO.

.LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/

ECMWF/UKMET/ AND GFS ARE FAIRLY SIMILAR FIRST PART OF THE
EXTENDED FORECAST PERIOD. GFS THOUGH BEGINS DIGGING A 5H TROF OVR
MISS VALLEY ON MONDAY AND SWINGS THE TROF AXIS ACROSS THE OH VALLEY
MON INTO TUESDAY. TROF IS THE MOST AMPLIFIED ACROSS THE GULF COAST
STATES AND THIS IS WHERE THE MOST ENERGY IS AND WHERE THE GFS
DEVELOPS PRECIP. TUESDAY INTO WEDNESDAY GFS DEVELOPS A SURFACE LOW
OVER THE CENTRAL PLAINS. THIS SETS ITS SIGHTS ON THE COMMONWEALTH
AND BRUSHES JUST TO OUR NORTH WEDNESDAY EVENING. CHANCES FOR SHOWERS
WILL INCREASE MONDAY EVENING INTO WEDNESDAY...AS THE LOW AND
ASSOCIATED FRONTAL BOUNDARIES MOVES TOWARD THE REGION. INSTABILITY
RIGHT NOW LOOKS NEGLIGIBLE SO DID NOT PUT THUNDER IN FORECAST. THIS
SHOULD BE REASSESSED WITH SUBSEQUENT MODEL RUNS.

STAYED PRETTY CLOSE TO THE MEX EXTENDED GFS MOS FOR THE TEMPERATURE
FORECASTS. LATEST MODEL GUIDANCE IS CONSISTENT WITH THAT FROM
EARLIER RUNS IN KEEPING SUBFREEZING MORNING TEMPERATURES IN PLACE
FROM  SATURDAY TO MONDAY. FREEZE WARNINGS WILL DEFINITELY NEED TO BE
CONSIDERED AS WE APPROACH THOSE PERIODS.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

MAIN FORECAST ISSUE CONTINUES TO BE THE STRATOCU HOLDING ON OVER
NORTHERN KENTUCKY AND DRIFTING SOUTHEAST THROUGH THE OHIO VALLEY...
BENEATH AN UPPER LEVEL LOW. UPSTREAM OBS...AND MOST RECENT TRENDS IN
OBS AT LOCAL TERMINALS SUGGEST CIGS WILL LOWER INTO MVFR TERRITORY IF
NOT ALREADY THERE. THEREFORE CARRIED CIGS AROUND 3KFT FOR THE FIRST
HALF OF THE PERIOD. WINDS WILL PICK BACK UP AGAIN THROUGH THE DAY.
ALSO...UPSLOPE FLOW HAS BEEN INSTRUMENTAL IN THE DEVELOPMENT OF
FLURRIES ACROSS PORTIONS OF THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...WJM
LONG TERM....MCLANE
AVIATION...RAY
Hazardous weather outlook, Apr 5, 5:04 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
504 AM EDT THU APR 5 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
504 AM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 25 AND 30 DEGREES EARLY
THIS MORNING. THIS WILL BE COLD ENOUGH FOR A FREEZE. TEMPERATURES ARE
EXPECTED TO FALL TO BETWEEN 20 AND 25 DEGREES LATE TONIGHT. THIS IS
EXPECTED TO CAUSE A FREEZE ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

BELOW FREEZING TEMPERATURES ARE EXPECTED EACH MORNING FROM FRIDAY
THROUGH MONDAY. THERE IS STILL SOME UNCERTAINTY IN THE
FORECAST...ESPECIALLY LATER IN THE PERIOD...AS TO HOW LOW THE
TEMPERATURES WILL DROP AT NIGHT. TEMPERATURES AT THESE READINGS WILL
BE COLD ENOUGH TO CAUSE A FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WJM

Nearby

Freeze Warnings in Kentucky, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.